MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID® S. AUREUS ELITE AGAR; CHROMID S.AUREUS ELITE 20 PL - 419042

BIOMÉRIEUX, SA CHROMID® S. AUREUS ELITE AGAR; CHROMID S.AUREUS ELITE 20 PL - 419042
Catalog Number 419042
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromogenic medium for the selective isolation and the direct identification of s.Aureus.This chromogenic medium is intended for the selective isolation and the direct identification of s.Aureus in human specimens: ¿ in 18 to 24 hours for the following specimens: blood cultures, nasal swabs, suppurations, ear/nose/throat samples, genital samples, stool samples, skin samples from serious burn victims, respiratory samples (including respiratory samples from patients with cystic fibrosis), ¿ and up to 48 to 72 hours for respiratory samples from patients with cystic fibrosis.This medium is intended for the prevention and diagnosis of s.Aureus infections using samples of human origin.Issue description: a customer in france notified biomérieux of false negative result (no characteristic color) in association with chromid s.Aureus elite 20 pl (ref.(b)(4), lot 1010624600, and expiration date 21-jul-2024).It was reported that on two sputum samples, the staphylococcus aureus strains did not stain on chromid s.Aureus elite, batch 1010624600.The customer made a comparison with another batch, and the strains did have pink coloration.Additional information has been requested to customer to further investigate the case.At the time of assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.An investigation will be initiated.
 
Additional Manufacturer Narrative
Context: a customer in france notified biomérieux of false negative result (no characteristic color) in association with chromid s.Aureus elite 20 pl (ref.419042, lot 1010624600, expiration date 21-jul-2024).Investigation: **batch history record and trend analysis** no capa and no cause investigation related to the customer's complaint since no product issue detected during this investigation.A trend analysis was performed the 02-aug-2024 from july 2021 to july 2024.No alert has been detected for "product reference 419042" and "no characteristic color" issue.**investigation results** the yellow patient strains were tested with maldi-tof mass spectrometry methodology and the identification was confirmed as being s.Aureus strains.The impacted strains came from two patients affected by cystic fibrosis.These two strains were sub cultured on saide plates from a different lot (lot number 1010703830) and grew with the typical pink color.These two strains were not provided for the investigation ; the investigation performed by biomérieux is described below.1.Lot number file analysis: lot number 1010624600 was manufactured on the 03-apr-2024.1226 kits (20 plates) were released with an expiry date of 21-jul-2024.The quality control of the weight and appearance of the product complied with specifications for the duration of the manufacturing process for both impacted lots.Quality control tests were performed in order to release the product, in particular microbiology activity tests were performed with the following strains: staphylococcus aureus atcc 25923, staphylococcus aureus atcc 6538, staphylococcus aureus atcc 43300 bmr, staphylococcus epidermidis atcc 12228, escherichia coli atcc 25922, enterococcus faecalis atcc 29212 and candida albicans atcc 10231.All the results were in agreement and within the specifications in terms of growth and inhibition for the lot 1010624600, notably good growth with typical pink colonies for the strains staphylococcus aureus atcc 25923, staphylococcus aureus atcc 6538 and staphylococcus aureus atcc 43300 bmr.The quality controls for lot number 1010624600, reference 419042, complied with specifications.Non conformities and deviations were not registered on this lot during production and at release.2.Retained bioméreiux sample analysis the microbiological activity was tested during this investigation with retained samples plates from the impacted lot 1010624600.The retained sample plates were tested in accordance with our quality control protocol and the following atcc strains were tested: staphylococcus aureus atcc 25923, staphylococcus aureus atcc 6538, staphylococcus aureus atcc 43300 bmr, staphylococcus epidermidis atcc 12228, escherichia coli atcc 25922, enterococcus faecalis atcc 29212 and candida albicans atcc 10231.All the results are in agreement and within the specifications in terms of growth and inhibition for the lot 1010624600, in particular good growth with typical pink colonies for the strains staphylococcus aureus atcc 25923, staphylococcus aureus atcc 6538 and staphylococcus aureus atcc 43300 bmr.The yellow colour issue for s.Aureus strains were not reproduced with retained samples plates of impacted lot.Conclusion: the customer's issue has not been reproduced internally.The lot number files analysis indicated that lot number 1010624600 complied with our specifications and neither non-conformances nor deviations were recorded on this lot during production and at release.In addition, no other complaints were registered on this lot for this kind of issue.The microbiological activity was tested with retained samples plates from the two impacted lot 1010624600.All the results obtained were equivalent and within specifications notably good growth with the development of pink characteristic colonies for staphylococcus aureus atcc strains at 24 hours of incubation.Biomérieux will continue to monitor complaints on this reference.

Brand Name
CHROMID® S. AUREUS ELITE AGAR
Common Device Name
CHROMID S.AUREUS ELITE 20 PL - 419042
Manufacturer (Section D)
BIOMÉRIEUX, SA
5, rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX, SA
5, rue des aqueducs
craponne 69290
FR   69290
Manufacturer Contact
céline strauel
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key19603043
Report Number9615755-2024-00003
Device Sequence Number7167529
Product Code JSI
UDI-Device Identifier03573026494445
UDI-Public03573026494445
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2024
Device Catalogue Number419042
Device Lot Number1010624600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown